... the daytime while I am at my work. Is it side effect of valdoxan? I also suffer insomnia. My doctor gives me lorazepam 2 mg but i know you can become dependant on benzos. Should I continue valdoxan or stop?
I became a little more anxious at the beginning of using it. I would say give it a little longer to see if it calms down and use meditation, breathing exercises and grounding techniques to help with the anxiety problem. I find Valdoxan works more on my depression than for my anxiety, though it is supposed to work on both. Conversely, it can also cause anxiety as a side effect, so you may be one of the unlucky ones in what you are experiencing!
I use Lorazepam when the anxiety won't calm, but usually at bedtime to help me quiet unwanted thought patterns... I am only allowed to use Lorazepam up to 3 times a week to prevent 'dependance'. Our bodies can become used to it, so then you need more to get an effect etc... I'm sensitive to meds so a very small dose is all I use of Lorazepam, but I am on 50mg of Valdoxan (Agomelatine) at night.
I also have Promethazine (an antihistamine) to use when I can't sleep for its sleep inducing quality, but it can also be used to calm anxiety... but it sort of slows the thinking process so don't try driving if you use it and feel sleepy and slow minded.
I suggest giving Valdoxan a little longer, make sure you stimulate your body with good daylight exposure in the morning to help with the circadian rhythm, and if it is still causing anxiety levels to raise - speak with your Dr to find a solution.
Hope this helps.
Both insomnia and increased anxiety are potential side effects that affect some people when first starting Valdoxan:
"Common (affect between 1 in 10 and 1 in 100 people)"
These usually resolve with continued treatment.
You may see noticeable improvement in the first weeks but it can take a couple of months for the drug to become fully effective.
Benzos can be habituating like you say but if you take them exactly as prescribed for the short term (4-6 weeks) you should be fine. You may need to taper off eventually but by then the Valdoxan should be working for you.
Try giving it a bit longer and you should see better control of your anxiety.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.